Intraocular Pressure

The pressure exerted by the fluid present inside the eye is called intraocular pressure. The test that eye doctors use to measure eye pressure is called tonometry. If high intraocular pressure is left untreated, it can result in glaucoma and permanent vision loss.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What should I do to help my grandma's eye pain?

Query: Hello doctor, My 88-year-old grandmother is unable to get an appointment with her eye doctor because of this current pandemic. Over the past couple of weeks, she claims to be almost entirely blind. She has some degenerative eye disorder, but I am not sure what it is. She takes a lot of Lumigan drop...  Read Full »


Dr. Shikha

General Practitioner, Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. I can understand your concern. Has she been operated on for a cataract? Because that can also be a reason for decreasing vision. Can you please share her earlier prescription and reports? Does she have IOP earlier?  Read Full »

Is laser capsulotomy advisable for PCO eye?

Query: Hi doctor, Nine years ago, I have had phacoemulsification and IOL implant on my left eye. Post surgery, I developed acute steroid induced ocular hypertension, which was resolved with IV drug treatment. Fast forward, I developed open angle glaucoma in both eyes and I am undergoing trabeculectomy for ...  Read Full »


Dr. David J Mathew

Eye Care Ophthalmologist

Answer: Hi, Welcome to icliniq.com. Thank you for the detailed description of your diagnosis. From what you have described, you had undergone LASIK in the right eye, which has an uncontrolled intraocular pressure (IOP) on medical treatment. For this you plan for a combined trabeculectomy and cataract surger...  Read Full »

Why do I have pain while wearing my glasses?

Query: Hi doctor, I am a 19-years-old male. Four months back, I got my new eye prescription. The eye power for my right eye is 5.5, and the left eye is 3.5. For the past ten days, I am feeling pain in my forehead wearing my glasses. I went to my eye doctor and had my eye test done again. The doctor thorou...  Read Full »


Dr. Arnab Pal

Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. Your case is a classical case of the wrong power of glasses. It can be either a mistake from the optometrist or doctor who has given you a power prescription. Or it may be the error in the making of glass. So I advise you to get your glasses checked by lensometer. Al...  Read Full »

How are dry eyes treated?

Query: Hi doctor, I spend nine hours daily in front of a computer for the last five years. I have developed dry eye problem before two years and consulted a doctor. The doctor suggested Omega 369 tablets (Fultos 369) for 15 days and an eye drop (Softdrops) daily. The dry eye problem cured after taking tabl...  Read Full »


Dr. Shikha

General Practitioner, Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. First of all complete the duration of treatment with Osmega capsule (Omega-3 fatty acid) for three months continuously on once a day basis. Eye drop that you are using is a lubricant eye drop, which you can use it as long. Lubricant eye drops as such have no side effec...  Read Full »

Can long term use of steroids induce OHT and allergic conjunctivitis?

Query: Hi doctor, I am a 31-year-old male. I have been having blurry vision and photophobia for the past year and have been getting my eyes checked every six months (dilated). Recently I was diagnosed with steroids induced OHT and allergic conjunctivitis. But the doctor has prescribed me two tests OCT and ...  Read Full »


Dr. Arnab Pal

Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. The steroid-induced intraocular pressure rise is a real entity. You have just sent the latest prescription, but what about the earlier ones? Steroid drop use can lead to intraocular pressure rise after two weeks of the start of the drops, which generally drops on dis...  Read Full »

What causes blurry vision in the morning?

Query: Hi doctor, I am experiencing blurred vision in the morning, and the vision improves only after two to three hours. My eyes always feel strained as well. I wear progressive glasses and underwent radial keratotomy 22 years back. The days on which I do not sleep well, the haziness seems to be more. Wh...  Read Full »


Dr. Asha Barboza

Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. There could be a few possibilities. Taking age into factor, you will need to get your intraocular pressure checked. The eye pressure tends to be higher in the morning, and in younger people with ocular hypertension, it can manifest as a blurry vision in the morning. ...  Read Full »

Which is better for controlling eye pressure, Dorzolamide or Brimonidine?

Query: Hi doctor, Four eye drops are used in combination to control eye pressure in case of glaucoma. They are Dorzolamide, Timolol, Brimonidine and Xalatan. In what sequence with how much gap should they be given to control eye pressure? Also for controlling afternoon pressure, either Dorzolamide or Brimo...  Read Full »


Dr. Shikha

General Practitioner, Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. It is necessary to use more than one drop when intraocular pressure is not controlled by a single drug. Every drug you mentioned has a different mechanism of action. It is good till IOP is controlled with medical management. Each drug is having different mechanism and ...  Read Full »

Why do I get redness in eyes and high IOP on stopping steroid drops?

Query: Hello doctor, I am suffering from uveitis for the past 1.3 years. I have done: 1) TB and TB Gold. 2) HLA B27. 3) HLA B51. 4) Antinuclear antibodies. 5) Anti-CCP antibodies. All are negative. When I stop my steroid eye drops, my eye becomes red and my IOP increases to 45+. Doctor's p...  Read Full »


Dr. Asha Barboza

Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. I have gone through your blood reports and other documents (attachment removed to protect patient identity). Sorry to hear about the chronicity of your eye problem. Most of the extra blood tests have already been done like ANA, HLA B27, etc. It is possible that you...  Read Full »

Can anterior uveitis be idiopathic?

Query: Hello doctor, Two years ago, I have an inflammation in my right eye. I went to an ophthalmologist who diagnosed as anterior uveitis combined to low IOP of 9 mmHg. He described an eye drops Optired, five times a day for one week. Then the dose is reduced in the next two weeks until stopped. The effe...  Read Full »


Dr. Asha Barboza

Eye Care Ophthalmologist

Answer: Hello, I have gone through your blood reports (attachment removed to protect patient identity). They are quite extensive and have covered most of the routine uveitis workup. As your ophthalmologist has said, majority of anterior uveitis cases are idiopathic and need to be treated as and when it fla...  Read Full »

What causes cylindrical eye power to change rapidly?

Query: Hello doctor,I am 25 years old and I use spectacles from the last three years. Before that, my eyes were fine. In the last two years, it is deteriorating fast and the cylindrical eyesight varies much. Initially, it was - 0.5, but after one year it became - 1.5 and now it is 2.5. Why is my cylindric...  Read Full »


Dr. Rahul Vaswani

Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. An increase in the cylindrical error at this age is uncommon. There are two possibilities: Your cornea is weak and changing its shape which is known as keratoconus. But, keratoconus does not appear in this age. It is basically a disease in children. There is a possib...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.